Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 142, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2019, 3:46 PM CDT for 6 counties in Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2019, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 12, 2019, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, MO, Clay County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 19 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:01 PM CDT | TSTM WND GST 60 | 1 Sw Independence, MO | POWER OUTAGES AND MINOR DAMAGE PER SPOTTER NETWORK. |
| Jun 12, 4:02 PM CDT | TSTM WND GST 64 | 2 Ene Unity Village, MO | |
| Jun 12, 4:15 PM CDT | TSTM WND DMG | 1 Ene Pleasant Hill, MO | 10 INCH DIAMETER TREE LIMB DOWNED. |
| Jun 12, 4:36 PM CDT | TSTM WND DMG | 1 Nw Lake Winnebago, MO | SIGNIFICANT TREE, 12 TO 18 INCHES IN DIAMETER, DOWN DUE TO THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WUUS53 KEAX 122046
SVREAX
MOC037-047-095-101-107-177-122130-
/O.NEW.KEAX.SV.W.0142.190612T2046Z-190612T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
346 PM CDT Wed Jun 12 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Cass County in west central Missouri...
Southern Clay County in west central Missouri...
Southwestern Ray County in west central Missouri...
Southwestern Lafayette County in west central Missouri...
Jackson County in west central Missouri...
Northwestern Johnson County in west central Missouri...
* Until 430 PM CDT.
* At 346 PM CDT, severe thunderstorms were located along a line
extending from near Hardin to near Buckner to Houston Lake, moving
south at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Liberty, Gladstone, Grandview, Belton, Raymore, Grain Valley,
Pleasant Hill, Oak Grove, Odessa, Greenwood, Lexington, North
Kansas City, Sugar Creek, Buckner and Holden.
This includes the following highways...
Interstate 70 in Missouri between mile markers 2 and 47.
Interstate 35 in Missouri between mile markers 3 and 13.
Interstate 29 between mile markers 0 and 2.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 52 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3881 9456 3921 9460 3922 9418 3927 9390
3886 9371 3867 9409
TIME...MOT...LOC 2046Z 352DEG 36KT 3927 9377 3909 9418 3919 9465
HAIL...1.00IN
WIND...60MPH
$$
Leighton2 follow-up statements
579
WWUS53 KEAX 122115
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
415 PM CDT Wed Jun 12 2019
MOC047-177-122124-
/O.CAN.KEAX.SV.W.0142.000000T0000Z-190612T2130Z/
Clay MO-Ray MO-
415 PM CDT Wed Jun 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY AND SOUTHWESTERN
RAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3881 9456 3905 9458 3902 9415 3913 9383
3886 9371 3867 9409
TIME...MOT...LOC 2114Z 352DEG 36KT 3903 9373 3885 9414 3895 9460
$$
MOC037-095-101-107-122130-
/O.CON.KEAX.SV.W.0142.000000T0000Z-190612T2130Z/
Cass MO-Lafayette MO-Jackson MO-Johnson MO-
415 PM CDT Wed Jun 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN CASS...SOUTHWESTERN LAFAYETTE...SOUTHERN JACKSON AND
NORTHWESTERN JOHNSON COUNTIES...
At 414 PM CDT, severe thunderstorms were located along a line
extending from near Higginsville to near Lone Jack to Leawood, moving
south at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Pleasant Hill, Oak Grove,
Odessa, Greenwood, Holden, Lake Lotawana, Lake Winnebago, Lone Jack,
Lake Tapawingo, Kingsville and Mayview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3881 9456 3905 9458 3902 9415 3913 9383
3886 9371 3867 9409
TIME...MOT...LOC 2114Z 352DEG 36KT 3903 9373 3885 9414 3895 9460
HAIL...0.88IN
WIND...60MPH
$$
CDB115
WWUS53 KEAX 122127
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
427 PM CDT Wed Jun 12 2019
MOC037-095-101-107-122136-
/O.EXP.KEAX.SV.W.0142.000000T0000Z-190612T2130Z/
Cass MO-Lafayette MO-Jackson MO-Johnson MO-
427 PM CDT Wed Jun 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS...
SOUTHWESTERN LAFAYETTE...SOUTHERN JACKSON AND NORTHWESTERN JOHNSON
COUNTIES WILL EXPIRE AT 430 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3881 9456 3905 9458 3902 9415 3913 9383
3886 9371 3867 9409
TIME...MOT...LOC 2126Z 352DEG 36KT 3893 9371 3875 9412 3885 9458
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:21 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 1:21 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 121 PM CDT Wed Jun 12 2019 .Discussion... Issued at 120 PM CDT WED JUN 12 2019 Satellite and radar clearly show the deep troughing over the midwest with a large amplitude ridge building into the plains. A shortwave trough is also noticeable over western Iowa on WV helping to create some lift and develop an area of scattered showers and storms. This shortwave trough is expected to continue its southerly track into our area and help initiate some scattered showers and thunderstorms this afternoon over the region as we reach convective temperature. Storms will likely develop along this shortwave trough and over an area of surface convergence in east-central Missouri. This could lead to a decent amount of storms moving through the region. MLCAPE of near 1000 J/kg will allow some of these storms to get stronger, especially out in central Missouri where we could get MLCAPE values closer to 1500 J/kg. The main limiting factor for severe weather will be the lack of shear with 0-6km bulk shear only getting to 15- 20kts. This will lead to storm cycles being 15-30 minutes long and could cause some gusty winds as they dissipate with outflows determining future storm initiation. If an updraft gets strong enough over central Missouri there could be isolated quarter sized hail with the freezing level around 8-9kft, so limited melting time. Once sunset occurs these storms will likely dissipate quickly leaving clear skies overnight as a cooler airmass continues to advect into our area. This cooler airmass could break some record lows tonight with the following records being close: MCI at 47 & St Joseph at 44. The latest forecast shows us getting within 2-3 degrees of these marks, so if things radiate out quickly than expected they are possible to achieve. High pressure overtakes the area Wednesday through Friday making for a very nice stretch in mid June for our area. A shortwave trough will start to move towards the area Friday evening as the high pressure shifts east and southerly flow returns to the area going into Saturday. The pattern will quickly turn active going into Saturday for our area of the country. A low pressure system will quickly move through the plains Saturday into Sunday with high pressure building in on the backside with zonal flow aloft creating a W-E oriented quasi- stationary boundary that will lie from Oklahoma into the Ohio valley area. The high pressure over the Gulf of Mexico will consistently pump moisture up into this boundary with shortwave troughs enhancing the boundary over the weekend into next week. This main focus of precipitation looks to set up over our area Saturday into Sunday along a weak boundary making a potential wet weekend before it shifts south towards the I-44 corridor Sunday evening. Overall around an inch of precipitation is expected with the weekend setup. This boundary will need to be monitored for trends going into early next week because if it shifts slightly north (Canadian hints at this) we could start to run into flooding issues as it will be the focus for multiple days of rainfall. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1232 PM CDT WED JUN 12 2019 The main aviation threat this afternoon will be a timeframe of scattered thunderstorms that will form up in the afternoon and last through sunset. The scattered nature of these storms make it difficult to pinpoint when they would move over the terminals so VCTS was utilized to indicate the timeframe TS is possible. After sunset these storms will quickly dissipate leaving clear skies and VFR conditions for the rest of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Barham
Hazardous weather outlook, Jun 12, 5:08 AM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 508 AM CDT Wed Jun 12 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 508 AM CDT Wed Jun 12 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong to a isolated severe storm will be possible this afternoon into this evening. Strong winds between 40 to 60 mph will be possible as well as pea to quarter sized hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Several rounds of storms are possible Friday through the weekend and into the beginning of next week. No severe weather is expected however, river flooding may be aggravated. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 12, 2:27 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 PM CDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL KING CITY 40.05N 94.52W
06/12/2019 E0.70 INCH GENTRY MO BROADCAST MEDIA
&&Special weather statement, Jun 12, 2:39 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 239 PM CDT Wed Jun 12 2019 KSZ102-MOZ012>014-020>023-031-122030- Doniphan KS-Buchanan MO-Carroll MO-Clinton MO-Daviess MO-De Kalb MO- Livingston MO-Caldwell MO-Andrew MO- 239 PM CDT Wed Jun 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONIPHAN... BUCHANAN...SOUTHERN DAVIESS...CLINTON...NORTHWESTERN CARROLL... CALDWELL...SOUTHEASTERN ANDREW...DEKALB AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 330 PM CDT... At 239 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Breckenridge to St. Joseph. Movement was southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... St. Joseph, Cameron, Savannah, Plattsburg, Lathrop, Hamilton, Gallatin, Gower, Wathena, Elwood, Maysville, Country Club Villa, Country Club, Braymer, Stewartsville, Agency, Polo, Dearborn, Union Star and Osborn. This includes the following highways... Interstate 35 in Missouri between mile markers 39 and 73. Interstate 29 between mile markers 31 and 61. Interstate 229 between mile markers 0 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && LAT...LON 4002 9403 3953 9336 3953 9492 4002 9493 TIME...MOT...LOC 1939Z 313DEG 28KT 3983 9390 3977 9485 Leighton
Special weather statement, Jun 12, 3:07 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
307 PM CDT Wed Jun 12 2019
MOZ021-022-028>031-122045-
Platte MO-Ray MO-Carroll MO-Clinton MO-Caldwell MO-Clay MO-
307 PM CDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...SOUTHERN CLINTON...RAY...
WESTERN CARROLL...SOUTHERN CALDWELL AND EASTERN PLATTE COUNTIES UNTIL
345 PM CDT...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Braymer to near Edgerton.
Movement was south at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kansas City, Liberty, Gladstone, Excelsior Springs, Smithville,
Kearney, Richmond, Parkville, Lexington, Platte City, Carrollton,
Lawson, Weatherby Lake, Claycomo, Pleasant Valley, Lake Waukomis,
Orrick, Norborne, Trimble and Hardin.
This includes the following highways...
Interstate 35 in Missouri between mile markers 12 and 38.
Interstate 29 between mile markers 6 and 17, and between mile
markers 25 and 30.
Interstate 435 between mile markers 31 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3954 9357 3931 9333 3927 9345 3929 9348
3925 9350 3923 9357 3925 9365 3921 9371
3921 9385 3914 9396 3921 9398 3919 9403
3914 9405 3918 9419 3921 9417 3924 9425
3917 9436 3920 9439 3921 9469 3953 9483
TIME...MOT...LOC 2006Z 339DEG 28KT 3959 9368 3954 9467
LeightonLocal storm report, Jun 12, 3:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST EDGERTON 39.50N 94.63W
06/12/2019 E50 MPH PLATTE MO PUBLIC
LOTS OF PEA SIZE HAIL AS WELL.
&&
CBLocal storm report, Jun 12, 3:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST SMITHVILLE 39.39N 94.58W
06/12/2019 E50 MPH CLAY MO PUBLIC
TRASH CANS BLOWN AROUND. LOTS OF PEA SIZE
HAIL AS WELL.
&&
CBSpecial weather statement, Jun 12, 3:36 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
336 PM CDT Wed Jun 12 2019
KSZ104-105-MOZ028>030-037-038-043-044-122115-
Johnson KS-Wyandotte KS-Platte MO-Cass MO-Ray MO-Johnson MO-
Lafayette MO-Jackson MO-Clay MO-
336 PM CDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE...
NORTHEASTERN JOHNSON...NORTHERN CASS...SOUTHERN CLAY...SOUTHERN
RAY...LAFAYETTE...SOUTHEASTERN PLATTE...JACKSON AND NORTHWESTERN
JOHNSON COUNTIES UNTIL 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Richmond to near River Bend to Lake Waukomis.
Movement was south at 45 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Leawood,
Raytown, Liberty, Gladstone, Grandview, Belton, Prairie Village,
Raymore, Grain Valley, Mission, Pleasant Hill, Oak Grove, Parkville,
Odessa, Greenwood and Higginsville.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 52.
Interstate 70 in Kansas between mile markers 420 and 423.
Interstate 35 in Missouri between mile markers 0 and 16.
Interstate 35 in Kansas between mile markers 232 and 235.
Interstate 29 between mile markers 0 and 8.
Interstate 635 between mile markers 7 and 12.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 49 and 76.
LAT...LON 3880 9459 3925 9471 3924 9376 3921 9376
3921 9374 3888 9366 3873 9424
TIME...MOT...LOC 2036Z 351DEG 37KT 3928 9394 3920 9435 3925 9464
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:49 PM CDT | Special Weather Statement | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway | 56 min |
| Jun 12, 2:39 PM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb | 51 min |
| Jun 12, 3:07 PM CDT | Special Weather Statement | EAX | Carroll, Clay, Platte, Ray | 38 min |
| Jun 12, 3:36 PM CDT | Special Weather Statement | EAX | Jackson, Lafayette | 39 min |
| Jun 12, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 47 min |
| Jun 12, 4:56 PM CDT | Special Weather Statement | EAX | Bates, Henry | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.